MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date received by manufacturer: the event occurred on 18 october 2020, and csi was made aware of the complaint on 19 october 2020.However, csi was not made aware that the device failed to stop spinning when prompted until 9 november 2020.Reportable aware date 11/9/2020 entered in this field.Device analysis results: the oad was received at csi for analysis.Visual examination did not reveal any external damage to the device.During functional testing the device would not spin.Further internal inspection of the oad revealed that the start switch was misaligned on the motor collar stretcher.The start switch dome was also inverted within the membrane.It is hypothesized that during manufacturing the start switch was repositioned on the motor collar stretcher resulting in the inverted dome and the delaminated adhesive layer.This likely led to the misalignment and inability of the device to spin when prompted during the procedure.It is unknown how the device was able to function for the first several treatments during the procedure.The device functioned as expected after the start switch was replaced during testing.At the conclusion of the device analysis investigation, the reported inability of the device to spin and the report that the on/off button had to be pressed multiple times to make the device stop spinning was confirmed.Csi id: (b)(4).
 
Event or Problem Description
Several treatments were administered with the diamondback peripheral orbital atherectomy device (oad).Another treatment was attempted, but the oad did not spin.The brake was adjusted, the control knob was manipulated, and the oad then functioned as intended.However, when the user attempted to turn off the oad, the on/off button had to be pressed multiple times before treatment ceased.The procedure was completed with a good result.
 
Additional Manufacturer Narrative
Corrected data: h6 conclusion code and h10.A correction to the device analysis information was made 12/7/2020, and the correction is being submitted here.Device analysis results: the oad was received at csi for analysis.Visual examination did not reveal any external damage to the device.During functional testing the device would not spin.Further internal inspection of the oad revealed that the start switch was misaligned on the motor collar stretcher.The start switch dome was also inverted within the membrane.It is hypothesized that during manufacturing the start switch was repositioned on the motor collar stretcher resulting in the inverted dome and the delaminated adhesive layer.This likely led to the misalignment and inability of the device to spin when prompted during the procedure.It is unknown how the device was able to function for the first several treatments during the procedure.The device functioned as expected after the start switch was replaced during testing.Because the device was unable to turn on, issues with the device turning off could not be confirmed.At the conclusion of the device analysis investigation, the reported inability of the device to spin and was confirmed.The report that the user had to press the on/off button multiple times to stop the device could not be confirmed during analysis.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key10960496
Report Number3004742232-2020-00392
Device Sequence Number19630707
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)220531(10)326297
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number326297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight131